MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7132
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that entrapment occurred.The target lesion was located in the non-calcified and non-tortuous left circumflex (lcx) artery extending into the first obtuse marginal branch.There was angulation into the lcx.After a samurai guide wire, along with another wire, was placed, a 2.50 mm x 12 mm emerge balloon catheter was advanced on the samurai.When the balloon was in the guide catheter, it got stuck on the samurai wire.It was noted that the wires were not crossed but the balloon got stuck midway in the guide.The emerge balloon and samurai wire remained intact and were removed together.There was no visible damage to the emerge balloon catheter.The procedure was completed with different devices and there were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an emerge mr balloon catheter.The device was visually and microscopically examined.There were numerous kinks to both the hypotube and shaft of the device.There was contrast in the inflation lumen and the balloon was tightly folded.At the distal end of the rapid port exchange, the shaft was separated.On the most distal end of the proximal portion of the separation, for a length of 4mm, the inflation lumen was stretched.At the proximal end of the rapid port exchange, the shaft was stretched.From the bicomponent weld to just proximal from the tip of the device, the shaft was buckled and stretched.There was tip damage to the device.Product analysis confirmed the reported event as there was separation, stretching and buckling to the shaft of the device.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17980651
Report Number2124215-2023-58476
Device Sequence Number16757698
Product Code LOX
UDI-Device Identifier08714729806103
UDI-Public08714729806103
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2026
Device Model Number7132
Device Catalogue Number7132
Device Lot Number0032078746
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown